Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 103, NWS Little Rock, AR

June 25, 2008Desha County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 25, 2008, 7:02 PM CDT for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 7:02 PM CDT (00:02 UTC)
Expired
Jun 25, 2008, 10:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Desha County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:14 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 25, 6:14 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 PM CDT WED JUN 25 2008

.AVIATION...
WIDELY SCATTERED CONVECTION WILL CONTINUE THROUGH SUNSET WITH KLLQ
BEING MOST SUSCEPTIBLE TO LOW VISIBILITY DUE TO HEAVY RAIN.
OTHERWISE...VFR CONDITIONS WILL PREDOMINATE THROUGH THE PERIOD.
SOME LOW CLOUDS MAY DEVELOP TOWARDS SUNRISE FOR A BRIEF PERIOD OF
LOCAL MVFR CONDITIONS. AFTERNOON CONVECTION IS EXPECTED TO FIRE UP
ONCE AGAIN THURSDAY AFTERNOON AND SHOULD BE MORE WIDESPREAD IN
COVERAGE.
&&

.PREV DISCUSSION... /ISSUED 240 PM CDT WED JUN 25 2008/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
CONVECTION FIRED UP OVER CENTRAL AND SOUTHERN ARKANSAS THIS
AFTERNOON AS DAYTIME HEATING INTERACTED WITH INSTABILITY OVER THE
REGION...AS WELL AS APPROACHING UPPER LEVEL TROUGH.

CONVECTION WILL CONTINUE TONIGHT...AS UPPER IMPULSES MOVE THROUGH
THE REGION. MOSTLY DIURNALLY-DRIVEN CONVECTION IS EXPECTED THURSDAY
AND FRIDAY...AS NORTH AMERICAN LONGWAVE PATTERN BEGINS TO TRANSITION
INTO A RIDGE SETTING UP OVER THE DESERT SOUTHWEST...AND A TROUGH
SETTING UP OVER THE APPALACHIANS.

PATTERN TRANSITION WILL BE SLOW...BUT WILL ALLOW A FRONTAL
BOUNDARY TO MOVE INTO THE REGION LATE FRIDAY NIGHT AND EARLY
SATURDAY ON BUILDING NORTHWEST FLOW ALOFT. THE FRONT WILL
TRAVERSE THE AREA SATURDAY AND SUNDAY...WITH SEVERAL IMPULSES
MOVING ALONG THE FRONT. THIS COULD ALLOW FOR SOME RAINFALL
ACCUMULATIONS OF AN INCH OR SO DURING THE WEEKEND...THOUGH I DO
THINK THE FEEDBACK-PLAGUED GFS IS OVERDOING QPF AMOUNTS. WITH HIGH
VARIABILITY IN THE SHORT TERM MODELS THIS PERIOD...STILL TOO EARLY
TO PIN DOWN/FINE TUNE AMOUNTS AND PRIMARILY AFFECTED LOCATIONS.

LONG TERM...SUNDAY THROUGH WEDNESDAY
HIGH PRESSURE WILL BE OVER MUCH OF THE SOUTHERN U.S. TO BEGIN THE
PERIOD WITH AN UPPER TROUGH EXTENDING INTO ARKANSAS FROM AN UPPER
LOW OVER THE GREAT LAKES. THE UPPER LOW WILL SLOWLY MOVE EAST
THROUGH THE PERIOD AND THE RIDGE WILL BUILD OVER THE WESTERN U.S.

AT THE SURFACE A COLD FRONT WILL BE MOVING NORTH TO SOUTH THROUGH
ARKANSAS ON SUNDAY. RAIN CHANCES WILL BE BEST ALONG AND AHEAD OF THE
FRONT. HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY NIGHT AND
MONDAY BUT SHOWER AND THUNDERSTORM CHANCES WILL REMAIN MAINLY IN
CENTRAL AND SOUTH SECTIONS AS THE FRONT STALLS IN SOUTH ARKANSAS.
THIS WILL BE A MORE ACTIVE PATTERN WITH SEVERAL DISTURBANCES MOVING
THROUGH THE AREA. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  91  69  91 /  20  30  20  30
CAMDEN AR         71  90  72  92 /  30  30  20  30
HARRISON AR       69  88  68  88 /  20  20  20  20
HOT SPRINGS AR    72  88  71  89 /  30  30  20  30
LITTLE ROCK   AR  71  89  70  91 /  30  30  20  30
MONTICELLO AR     72  89  71  92 /  30  40  20  30
MOUNT IDA AR      70  88  69  89 /  30  30  20  30
MOUNTAIN HOME AR  69  89  69  90 /  20  20  20  20
NEWPORT AR        69  91  70  91 /  30  30  20  30
PINE BLUFF AR     71  88  71  90 /  30  40  20  30
RUSSELLVILLE AR   69  90  68  90 /  20  30  20  30
SEARCY AR         69  90  70  90 /  30  30  20  30
STUTTGART AR      70  89  71  90 /  30  30  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...56
AVIATION...56
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUN 25 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL
PRODUCE SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS THURSDAY AND FRIDAY. WHILE A FEW STRONG STORMS ARE
POSSIBLE...THE CHANCES OF SEVERE WEATHER WILL REMAIN LOW.

A COLD FRONT IS FORECAST TO MOVE INTO ARKANSAS FROM THE PLAINS
STATES OVER THE WEEKEND. THE FRONT WILL BRING BETTER CHANCES OF
SHOWERS AND THUNDERSTORMS TO THE STATE. THERE IS THE POTENTIAL FOR
SOME STRONG OR SEVERE STORMS AHEAD OF THE FRONT SATURDAY INTO
SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS.
LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY IF THE FRONT
LINGERS OVER THE REGION. THE FRONT IS EXPECTED TO PUSH SOUTH OF THE
STATE BY EARLY NEXT WEEK...WITH DRIER WEATHER TO FOLLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:23 PM CDTSevere Thunderstorm WarningLZKCleveland52 min
Jun 25, 8:14 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, White46 min

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.